Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 92, NWS Austin/San Antonio, TX

December 26, 2018Edwards County, Kinney County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Dec 26, 2018, 6:09 PM CST for Edwards County, Kinney County, Val Verde County, Texas. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 26, 2018, 6:09 PM CST (00:09 UTC)
Expired
Dec 26, 2018, 7:15 PM CST
In force
66 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 82 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 26, 7:06 PM CSTHAIL 0.25Rocksprings, TX
Dec 26, 7:06 PM CSTHAIL 0.75Rocksprings, TXPEA TO DIME SIZE HAIL REPORTED IN ROCKSPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 26, 5:48 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 0.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2018-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2018-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted.

039 
WUUS54 KEWX 270009
SVREWX
TXC137-271-465-270115-
/O.NEW.KEWX.SV.W.0092.181227T0009Z-181227T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
609 PM CST WED DEC 26 2018

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northwestern Kinney County in south central Texas...
  Edwards County in south central Texas...
  East central Val Verde County in south central Texas...

* Until 715 PM CST

* At 609 PM CST, severe thunderstorms were located along a line
  extending from 17 miles north of Rocksprings to near Amistad
  Recreation Area - Long Point, moving east at 35 mph.

  HAZARD...Two inch hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Rocksprings, Amistad Recreation Area -
  Long Point, Carta Valley, Us-377 Near The Kimble-
  Edwards County Line, Devil's Sinkhole State Natural Area, Amistad
  Recreation Area - 277 North Campground, Amistad Recreation Area -
  277 South Boat Ramp, Kickapoo Cavern State Park and Amistad
  Recreation Area - San Pedro Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 3029 10042 3029 9976 3008 9992 3008 9997
      3003 9997 3002 9999 2998 9999 2947 10038
      2948 10099
TIME...MOT...LOC 0009Z 265DEG 31KT 3027 10025 2954 10088 

HAIL...2.00IN
WIND...60MPH
 
$$

CP
3 follow-up statements
776 
WWUS54 KEWX 270032
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
632 PM CST WED DEC 26 2018

TXC271-465-270042-
/O.CAN.KEWX.SV.W.0092.000000T0000Z-181227T0115Z/
Kinney TX-Val Verde TX-
632 PM CST WED DEC 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KINNEY AND EAST
CENTRAL VAL VERDE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 3029 9976 3008 9992 3008 9997 2998 9999
      2962 10026 2962 10070 2989 10070 3029 10042
TIME...MOT...LOC 0032Z 245DEG 24KT 3032 10008 2968 10067 

$$

TXC137-270115-
/O.CON.KEWX.SV.W.0092.000000T0000Z-181227T0115Z/
Edwards TX-
632 PM CST WED DEC 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR EDWARDS COUNTY...

At 632 PM CST, severe thunderstorms were located along a line
extending from 10 miles west of Telegraph to 8 miles south of Carta
Valley, moving northeast at 30 mph.

HAZARD...Two inch hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Rocksprings, Carta Valley, Devil's Sinkhole State Natural Area, Us-
377 Near The Kimble-
Edwards County Line and Kickapoo Cavern State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 3029 9976 3008 9992 3008 9997 2998 9999
      2962 10026 2962 10070 2989 10070 3029 10042
TIME...MOT...LOC 0032Z 245DEG 24KT 3032 10008 2968 10067 

HAIL...2.00IN
WIND...60MPH
 
$$

CP
399 
WWUS54 KEWX 270036
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
636 PM CST WED DEC 26 2018

TXC137-270115-
/O.CON.KEWX.SV.W.0092.000000T0000Z-181227T0115Z/
Edwards TX-
636 PM CST WED DEC 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR EDWARDS COUNTY...

At 636 PM CST, severe thunderstorms were located along a line
extending from 8 miles west of Telegraph to 8 miles south of Carta
Valley, moving east at 35 mph.

HAZARD...Two inch hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Rocksprings, Carta Valley, Devil's Sinkhole State Natural Area, Us-
377 Near The Kimble-
Edwards County Line and Kickapoo Cavern State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

These thunderstorms are capable of producing all types of severe
weather including extremely large hail, destructive straight line
winds and tornadoes. Move quickly to a safe shelter, such as an
interior room, a bathroom or closet or basement.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 3029 9976 3008 9992 3008 9997 2998 9999
      2962 10026 2962 10070 2989 10070 3029 10042
TIME...MOT...LOC 0036Z 265DEG 31KT 3032 10004 2968 10063 

HAIL...2.00IN
WIND...60MPH
 
$$

CP
014 
WWUS54 KEWX 270054
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
654 PM CST WED DEC 26 2018

TXC137-270115-
/O.CON.KEWX.SV.W.0092.000000T0000Z-181227T0115Z/
Edwards TX-
654 PM CST WED DEC 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST
FOR EDWARDS COUNTY...

At 654 PM CST, severe thunderstorms were located along a line
extending from near Telegraph to 13 miles east of Carta Valley,
moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Rocksprings, Carta Valley, Devil's Sinkhole State Natural Area, Us-
377 Near The Kimble-
Edwards County Line and Kickapoo Cavern State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

These thunderstorms are capable of producing all types of severe
weather including extremely large hail, destructive straight line
winds and tornadoes. Move quickly to a safe shelter, such as an
interior room, a bathroom or closet or basement.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 3029 9976 3008 9992 3008 9997 2998 9999
      2962 10026 2962 10070 2989 10070 3029 10042
TIME...MOT...LOC 0054Z 244DEG 36KT 3031 9996 2980 10045 

HAIL...1.00IN
WIND...60MPH
 
$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 26, 5:53 PM CST, 16 minutes earlier.

Area forecast discussion, Dec 26, 5:53 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
553 PM CST Wed Dec 26 2018

.UPDATE...
Ran a quick update to the zones to include the new Tornado Watch that
encompasses much of the CWA. Line of convection continues to
strengthen over Edwards County and is now building to the southwest.
Damaging winds will be the main threat, but the environment will
support tornado chances with strong low-level winds in place across
the region. Current timing has the line to the I35 corridor around
10-11 PM then eastern counties through 2-3 AM.

&&

.PREV DISCUSSION... /ISSUED 553 PM CST Wed Dec 26 2018/

AVIATION.../00Z TAFS/
A squall line over the Edwards Plateau is expected to expand Swd by
the rapid refresh models so will maintain a couple hours of tempo
Thunder for DRT although there is an equal chance the the convection
misses the vcnty. As a new Tornado watch has just been issued, a few
of these cells could create a equal threats for isolated hail, wind
and tornadoes. Will keep with a more typical wind gusts potential to
around 30 knots and escalate if bowing segments look more imminent
for the I-35 sites. Wind shifts from the squall should develop
between 04Z and 05Z over all 3 I-35 locations. Improvements should
happen by 10Z with a steady W/NW wind to follow.

PREV DISCUSSION... /ISSUED 343 PM CST Wed Dec 26 2018/

SHORT TERM (Tonight through Thursday Night)...
Strong to severe thunderstorms are expected the rest of this
afternoon and evening across parts of the Edwards Plateau and Hill
Country ahead of a Pacific front. A newly issued Tornado Watch is in
effect for Llano, Burnet and Williamson Counties until 10 PM this
evening as storms continue to develop and low level jet increases.
Expect all severe weather hazards with primary threats of isolated
tornadoes and thunderstorm wind gusts up to 70 mph with stronger
storms. Isolated large hail of one inch in diameter possible.

As the afternoon progresses, the Pacific front will continue to push
eastward into the Rio Grande Plains and southern Edwards Plateau.
The boundary will interact with the warm sector and increased
moisture while upper level support and instability become favorable
for all severe weather hazards. Storms are expected to be discrete in
nature at first but rapidly growing into a line of thunderstorms
late this afternoon into the evening. Large hail of one inch in
diameter and damaging winds are possible across these areas. The time
frame for this to occur is a bit earlier than anticipated based on
current radar trends, which is now to about 9 PM. Then the line gets
better organized as approaching the I-35 corridor and looks like the
line will slow down a bit. With that said, the timing for the line
of strong to severe thunderstorms to affect the I-35 corridor stays
intact as previous mentioned 10 PM through midnight tonight.

By the time this is happening, the main severe threats are expected
to be isolated tornadoes and damaging winds as MLCAPE values
increase to 2000-2500 J/Kg and surface to 6Km shear of 60 knots.

The line of storms will continue to advance to the east and into the
eastern counties of south central Texas overnight. The threat for
isolated tornadoes and damaging winds will eventually diminish and
come to an end from west to east as westerly winds and cooler airmass
spreads across the area.

Last but not least, the line of storms bring a potential for minor
flooding across the affected areas. Storm totals of 1 to 3 inches
are possible mainly across the Hill Country and areas along and east
of I-35.

Quick summary of the above information:

1) There is a Tornado Watch in effect for Llano, Burnet and
Williamson Counties through 10 PM this evening. All severe weather
threats possible.

2)A Pacific front over the northwest part of the area will continue
to push to the east. This system will become the next severe weather
threat across the Rio Grande/Southern Edwards Plateau. All severe
hazards possible.

3) The Pacific front will become the main focus for
organized super cellular storms with the potential for isolated
tornadoes and damaging winds as it moves across the I-35 corridor
between 10 PM and midnight tonight.

4) Minor flooding possible as storm totals could reach 1 to 3 inches
of rain accumulations over already saturated soils.

Once the line of storms move east of the area early Thursday, expect
a cooler day with highs in the mid 60s to lower 70s and mostly sunny
skies.

LONG TERM (Friday through Wednesday)...
Dry Thursday and Friday with rain chances returning on Saturday and
Sunday as another upper level system approaches the area from the
west. Cooler and cloudy for the upcoming weekend with highs only in
the 40s. Things dry out early next week with highs in the 50s and
lows in the 30s and 40s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              55  69  42  59  40 /  90  10   0   0  10
Austin Bergstrom Intl Airport  55  69  40  59  40 /  90  10   0   0  10
New Braunfels Muni Airport     55  70  41  61  41 /  90  10   0   0  20
Burnet Muni Airport            48  65  38  55  35 /  90  -    0   0  10
Del Rio Intl Airport           46  69  41  67  43 /  40   0   0   0  20
Georgetown Muni Airport        52  67  38  56  37 /  90  -    0   0  10
Hondo Muni Airport             48  71  40  65  42 /  80   0   0   0  20
San Marcos Muni Airport        55  70  41  60  40 /  90  10   0   0  10
La Grange - Fayette Regional   58  71  43  61  43 /  90  10   0  -   20
San Antonio Intl Airport       54  70  43  62  42 /  80  -    0   0  20
Stinson Muni Airport           55  70  44  64  44 /  80  -    0   0  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...Oaks
Short-Term/Long-Term...Hampshire
Hazardous weather outlook, Dec 26, 2:17 PM CST, 3 hours 52 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
217 PM CST Wed Dec 26 2018

TXZ171>173-183>194-202>209-217>225-228-272030-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
217 PM CST Wed Dec 26 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Numerous to widespread showers and thunderstorms are expected this
afternoon and tonight. Some thunderstorms may be strong to severe
and will be capable of producing damaging straight line winds,
large hail, and isolated tornadoes.

A Tornado Watch is currently in effect this afternoon through
10 PM CST for Llano, Burnet and Williamson counties. The threat
for severe weather is expected to expand beyond these counties
later this evening through portions of the overnight.

Brief heavy rainfall is also possible which could lead to some
minor flooding of low water crossings and could cause some minor
rises on area creeks and rivers. The best chance for moderate to
heavy rainfall is along and east of Interstate 35 and north of
Interstate 10.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please report any severe weather you observe tonight via phone or
social media.

In the hours before

Special weather statement, Dec 26, 2:37 PM CST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
237 PM CST WED DEC 26 2018

TXZ183-262130-
Val Verde TX-
237 PM CST WED DEC 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 330 PM
CST...

At 236 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Terrell County Gas Plant to
16 miles west of Pandale to 24 miles southwest of Osman. Movement was
east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Comstock, Juno, Langtry, Pandale, Pumpville, Amistad Acres, Seminole
Canyon State Park, Shumla, Box Canyon, Osman, Amistad Recreation Area
- Diablo East, Amistad Recreation Area - Rock Quarry Campground,
Bakers Crossing, Amistad Recreation Area - Pecos River Boat Ramp,
Hackberry Crossing, Amistad Recreation Area - Spur 406 Campground,
Salem Point and Devils River SNA - Big Satan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3029 10176 3029 10100 2948 10101 2952 10125
      2962 10125 2963 10126 2957 10129 2959 10131
      2965 10130 2965 10136 2970 10137 2975 10142
      2977 10140 2975 10144 2979 10147 2976 10154
      2981 10154 2977 10158 2976 10164 2978 10176
TIME...MOT...LOC 2036Z 269DEG 32KT 3053 10190 3018 10182 2962 10192

CP
Special weather statement, Dec 26, 3:46 PM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
346 PM CST WED DEC 26 2018

TXZ183-262245-
Val Verde TX-
346 PM CST WED DEC 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR VAL VERDE COUNTY UNTIL 445 PM
CST...

At 345 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles northwest of Juno to 9 miles north of
Shumla to 9 miles southwest of Seminole Canyon State Park to 19 miles
west of Box Canyon. Movement was east at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Del Rio, Comstock, Juno, Loma Alta, Lake View, Amistad Recreation
Area - Diablo East, Amistad Acres, Shumla, Amistad Recreation Area -
Long Point, Cienegas Terrace, Amistad Village, Amistad Recreation
Area - Governors Landing, Amistad Recreation Area - Black Brush
Point, Seminole Canyon State Park, Box Canyon, Val Verde Park,
Laughlin AFB, Amistad Recreation Area - San Pedro Canyon, Amistad
Recreation Area - Rough Canyon and Amistad Recreation Area - Spur 406
Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3029 10141 3029 10073 2924 10080 2936 10100
      2946 10106 2947 10115 2952 10118 2953 10126
      2962 10125 2963 10126 2957 10129 2959 10131
      2965 10130 2965 10136 2975 10142 2977 10140
      2975 10144 2979 10146 2977 10150
TIME...MOT...LOC 2145Z 267DEG 21KT 3031 10130 2992 10140 2959 10142
2949 10149

CP
Special weather statement, Dec 26, 5:04 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
504 PM CST WED DEC 26 2018

TXZ183-184-270000-
Val Verde TX-Edwards TX-
504 PM CST WED DEC 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS AND NORTHEASTERN VAL
VERDE COUNTIES UNTIL 600 PM CST...

At 504 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles south of Sonora to 13 miles northeast
of Comstock. Movement was east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Rocksprings, Loma Alta, Carta Valley, Devil's Sinkhole State Natural
Area, Vinegarone, Us-277 Near The Sutton-
Edwards County Line, Devils River SNA -
Big Satan and Devils River SNA - Del Norte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3029 10073 3029 9999 2972 10007 2973 10100
TIME...MOT...LOC 2304Z 271DEG 24KT 3030 10066 2976 10096

CP
Special weather statement, Dec 26, 5:59 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
559 PM CST WED DEC 26 2018

TXZ184-270015-
Edwards TX-
559 PM CST WED DEC 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EDWARDS COUNTY UNTIL
615 PM CST...

At 559 PM CST, Doppler radar was tracking a strong thunderstorm near
Carta Valley, or near Loma Alta, moving northeast at 55 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Carta Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 200 AM CST for south central
Texas.

LAT...LON 2992 10039 2973 10057 2973 10070 2991 10070
TIME...MOT...LOC 2359Z 222DEG 48KT 2985 10071

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 7:01 PM CSTSpecial Weather StatementEWXKinney44 min
Dec 26, 7:06 PM CSTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde54 min
Dec 26, 7:10 PM CSTSevere Thunderstorm WarningEWXEdwards, Kerr, Real65 min
Dec 26, 7:39 PM CSTSpecial Weather StatementEWXKinney66 min
Dec 26, 8:01 PM CSTSevere Thunderstorm WarningEWXBandera, Edwards, Kerr, Kinney, Real, Uvalde78 min
Dec 26, 8:21 PM CSTSpecial Weather StatementEWXBurnet, Gillespie, Llano54 min
Dec 26, 9:05 PM CSTSpecial Weather StatementEWXBandera, Kendall, Kerr40 min
Dec 26, 9:12 PM CSTAreal Flood AdvisoryEWXBurnet, Gillespie, Kerr, Llano3 hr
Dec 26, 9:32 PM CSTSpecial Weather StatementEWXBlanco, Burnet, Gillespie, Williamson58 min
Dec 26, 9:45 PM CSTSpecial Weather StatementEWXBandera, Comal, Hays, Kendall, Medina, Uvalde60 min
Dec 26, 9:54 PM CSTSevere Thunderstorm WarningEWXWilliamson32 min
Dec 26, 10:00 PM CSTAreal Flood AdvisoryEWXBandera, Blanco, Kendall, Real, Uvalde3 hr
Dec 26, 10:20 PM CSTSpecial Weather StatementEWXBlanco, Travis, Williamson55 min
Dec 26, 10:25 PM CSTSevere Thunderstorm WarningEWXWilliamson35 min
Dec 26, 10:43 PM CSTSevere Thunderstorm WarningEWXComal, Hays32 min
Dec 26, 10:49 PM CSTAreal Flood AdvisoryEWXHays, Travis, Williamson5 hr
Dec 26, 11:06 PM CSTSpecial Weather StatementEWXBandera, Bexar, Comal, Hays, Kendall, Medina54 min
Dec 26, 11:19 PM CSTSpecial Weather StatementEWXLee, Travis, Williamson56 min
Dec 26, 11:44 PM CSTAreal Flood AdvisoryEWXBexar, Comal, Medina4 hr
Dec 27, 12:01 AM CSTSpecial Weather StatementEWXBastrop, Bexar, Comal, Hays, Kendall, Medina44 min
Dec 27, 12:03 AM CSTSpecial Weather StatementEWXLee, Travis42 min
Dec 27, 12:38 AM CSTFlash Flood WarningEWXHays, Travis, Williamson3 hr
Dec 27, 12:47 AM CSTSpecial Weather StatementEWXBlanco, Kendall43 min
Dec 27, 12:52 AM CSTAreal Flood AdvisoryEWXBastrop, Caldwell, Guadalupe, Lee3 hr
Dec 27, 2:11 AM CSTSpecial Weather StatementEWXComal49 min
Dec 27, 2:16 AM CSTSpecial Weather StatementEWXAtascosa44 min
Dec 27, 2:36 AM CSTAreal Flood AdvisoryEWXFayette114 min
Dec 27, 3:00 AM CSTSpecial Weather StatementEWXWilson60 min
Dec 27, 3:50 AM CSTAreal Flood AdvisoryEWXHays, Travis, Williamson115 min
Dec 27, 7:29 AM CSTRiver Flood WarningEWXTravis18 hr
Dec 27, 7:29 AM CSTRiver Flood WarningEWXTravis18 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.